Alert archive / Florida / Small Craft Advisories in 2008

Small Craft Advisory 45, NWS Key West, FL

December 9, 2008

NWS Key West, FL issued this small craft advisory at Dec 9, 2008, 4:31 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2008, 4:31 AM EST (09:31 UTC)
Expired
Dec 10, 2008, 4:33 AM EST
In force
24 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WHUS72 KKEY 090931
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
431 AM EST TUE DEC 9 2008

GMZ052>054-072>075-091745-
/O.NEW.KKEY.SC.Y.0045.081209T0931Z-081210T1000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
431 AM EST TUE DEC 9 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE ATLANTIC WATERS SOUTH OF THE FLORIDA KEYS. THE
PRESSURE DIFFERENCE BETWEEN A WESTERN ATLANTIC RIDGE AND LOW PRESSURE
DEVELOPING OVER THE NATIONS MIDSECTION...WILL RESULT IN EAST TO
SOUTHEAST WINDS OF AROUND 20 KNOTS TODAY. SOUTHEAST WINDS OF AROUND
20 KNOTS SHOULD PERSIST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
4 follow-up statements
000
WHUS72 KKEY 091455
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
955 AM EST TUE DEC 9 2008

GMZ052>054-072>075-092300-
/O.CON.KKEY.SC.Y.0045.000000T0000Z-081210T1000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
955 AM EST TUE DEC 9 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY FOR THE ATLANTIC
WATERS OUT 60 NM FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS. EAST
TO SOUTHEAST WINDS NEAR 20 KNOTS WILL PREVAIL ACROSS THE ATLANTIC
WATERS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
000
WHUS72 KKEY 092003
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
303 PM EST TUE DEC 9 2008

GMZ052>054-072>075-100415-
/O.CON.KKEY.SC.Y.0045.000000T0000Z-081210T1000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
303 PM EST TUE DEC 9 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT TONIGHT FOR THE ATLANTIC WATERS OUT
60 NM FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS. SOUTHEAST WINDS
NEAR 20 KNOTS WILL PREVAIL ACROSS THE ATLANTIC WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

FUTTERMAN
618 
WHUS72 KKEY 100738
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
238 AM EST WED DEC 10 2008

GMZ052>054-072>075-101000-
/O.CON.KKEY.SC.Y.0045.000000T0000Z-081210T1000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
238 AM EST WED DEC 10 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT TONIGHT FOR THE ATLANTIC WATERS OUT
60 NM FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS. SOUTHEAST WINDS
NEAR 20 KNOTS WILL PREVAIL ACROSS THE ATLANTIC WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.



$$


APA
663 
WHUS72 KKEY 100933
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
433 AM EST WED DEC 10 2008

GMZ052>054-072>075-101600-
/O.CAN.KKEY.SC.Y.0045.000000T0000Z-081210T1000Z/
/O.NEW.KKEY.SW.Y.0025.081210T0933Z-081210T1600Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
433 AM EST WED DEC 10 2008

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT...
...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT 
ADVISORY FOR HAZARDOUS SEAS ON ATLANTIC WATERS FOR THIS MORNING. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELED.

SEAS BEYOND THE REEF OF 4 TO 7 FEET ARE EXPECTED THIS MORNING...BUT
WITH SUBSIDING SEAS BY LATE MORNING. THEREFORE...A SMALL CRAFT
ADVISORY IS IN EFFECT FOR HAZARDOUS SEAS ON ATLANTIC WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF
7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 9:59 PM EST, 6 hours 32 minutes earlier.

Area forecast discussion, Dec 8, 9:59 PM EST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
959 PM EST MON DEC 8 2008

.DISCUSSION...
A SURFACE HIGH PRESSURE SYSTEM HAS INTENSIFIED AND EXPANDED OVER THE
SOUTHEASTERN UNITED STATES AND ADJACENT GULF AND ATLANTIC WATERS AS
EXPECTED. CURRENTLY...THE HIGH IS CENTERED NEAR 37N/73W OVER THE
NORTH ATLANTIC CONTINENTAL SLOPE WATERS EAST OF CHESAPEAKE BAY.
ANTICYCLONIC FLOW AT THE SURFACE COVERS MUCH OF THE SOUTHEASTERN
UNITED STATES AND EASTERN GULF OF MEXICO. THE OLD FRONTAL ZONE WHICH
PASSED THROUGH THE KEYS A FEW DAYS AGO IS BEING ABSORBED INTO THE
STRENGTHENING ESE-S LOW-LEVEL GRADIENT FLOW ALONG THE SOUTHWESTERN
FLANK OF THE PARENT LOWER-TROPOSPHERIC ANTICYCLONE...AND MARKED BY
CLOUDINESS AND ISOLATED SHOWERS IN SATELLITE AND RADAR IMAGERY OVER
THE STRAITS OF FLORIDA. ACCORDING TO THE UPPER-AIR FLIGHT THIS
EVENING...WINDS OVER KEY WEST VEER FROM EASTERLY AT THE SURFACE TO
SOUTHERLY AT 4000FT ABOVE GROUND...A PROFILE INDICATIVE OF WARM
THERMAL ADVECTION. SOUNDING DIAGRAMS CONFIRM LOW-LEVEL WARMING AND
MOISTENING...AND SURFACE TEMPERATURES AND DEWPOINTS ARE SEVERAL
DEGREES HIGHER THAN OBSERVATIONS FROM 24 HOURS AGO.

THE FORECAST PACKAGE ISSUED BY THE AFTERNOON FORECASTERS IS SOUND AND
IN NO NEED OF MAJOR ADJUSTMENTS THIS EVENING.
&&

.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION IN ATLANTIC ZONES OVERNIGHT.
NORTHEAST TO EAST WINDS HAVE BEEN BLOWING ANYWHERE FROM 15 TO 20KT
ALONG THE REEF AND BEYOND FOR ABOUT 8-9 HOURS NOW...ENOUGH TIME FOR
SEAS TO HAVE BUILT TO 4 TO 6 FEET IN DEEP WATER BEYOND THE REEF...AND
2 TO 3 FEET INSIDE THE REEF. NEARSHORE WATERS WILL CONTINUE CHOPPY...
ESPECIALLY IN EXPOSED LOCATIONS ON THE WINDWARD SIDE OF THE ISLANDS.
SHOWER COVERAGE WILL BE AROUND 10-20 PERCENT OVERNIGHT.
&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL OVERNIGHT AT THE KEY WEST AND MARATHON
TERMINALS...ALTHOUGH INTERMITTENT CIGS FL040-050 WILL BE LIKELY.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....DFM
DATA COLLECTION.......FUENTES

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 8, 5:50 AM EST, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
550 AM EST MON DEC 8 2008

FLZ076>078-GMZ031>033-052>054-072>075-091100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
550 AM EST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.